Texas, 2005

Hail in Texas, June 14, 2005

June 14, 2005 · NWS HGX · 6 events in 3 counties and zones

5 hail, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$34,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 14, 1:40 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 14, 1:40 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 PM CDT TUE JUN 14 2005

.DISCUSSION...
SOME CONVECTION STARTING TO DEVELOP NEAR AND ALONG SEABREEZE THIS
AFTERNOON. DECAYING MCS NEAR ABI AND BGS HAS PRODUCED OUTFLOW BOUNDARY
EXTENDING FROM NEAR MAF TO NEAR BRADY WHILE WEAK DIFFUSE FRONTAL
BOUNDARY CONTINUE TO LINGER OVER NE TEXAS. MODELS INDICATE HIGH PW VALUES
OVER NORTHERN ZONES LATE THIS AFTERNOON AND INTO EVENING WITH FRONTAL
BOUNDARY SAGGING SLOWLY SOUTH THIS EVENING TO THIS REGION. WE MAY SEE
CONVECTION INCREASING NW OF REGION AND POSSIBLY EXPANDING EAST. WE SHALL
SEE. FOR NOW... WE SHALL LEAVE SLIGHT CHANCE POPS TONIGHT (WHICH MAY
BE ADJUSTED LATER) MAINLY NORTHERN HALF OF CWFA. NEXT SEVERAL DAYS
WILL SEE THE UPPER LEVEL FLOW BECOMING NORTHWESTERLY WITH IMPULSES
MOVING THROUGH MAINLY EAST OF CWFA. SURFACE FEATURES INDICATE WEAK
DIFFUSE BOUNDARY LINGERING OVER CWFA TOMORROW. PRESSURE GRADIENT WILL
REMAIN RELATIVELY WEAK FOR THE NEXT TWO DAYS. WE EXPECT SEABREEZE TO
INITIATE SOME CONVECTIVE ACTIVITY MAINLY DURING AFTERNOON THE NEXT FEW
DAYS. ANY BOUNDARIES FROM FUTURE MCS WILL CHANGE THIS ANTICIPATED
SCENARIO. MAINLY LOW POPS NEXT SEVERAL DAYS. TEMPERATURES EXPECTED TO
REMAIN SLIGHTLY ABOVE NORMS. MODELS INDICATE DEEPENING UPPER TROUGH
OVER EASTERN CONUS LATE THIS WEEKEND/EARLY NEXT WEEK WITH CUT-OFF LOW
POSSIBLY DEVELOPING OVER LA/MS/AL REGION.
37

&&

.AVIATION...
SEABREEZE BEGINNING TO LIGHT UP JUST EAST OF US. THIS BOUNDARY...
ALONG WITH THE RESIDUAL OUTFLOW FROM LAST NIGHTS STORMS IN N TX
CURRENTLY SITTING ACROSS THE SOUTHERN & CENTRAL ZONES WILL LEAD TO A
CHANCE OF SHRA/TSRA THRU THE EVENING HOURS AS TEMPS CLIMB INTO THE
MID 90S. THOUGH NO WIDESPREAD SEVERE WX IS ANTICIPATED...ANY STRONG
STORMS THAT DO MANAGE TO DEVELOP WILL POSE A RISK OF DOWNBURSTS WITH
A FAIRLY DRY CLOUD SUBLAYER IN PLACE. ANOTHER OUTFLOW BOUNDARY
CURRENTLY SEEN ON SAT PIX MOVING THRU NCNTRL TX MAY ALSO BECOME A
PLAYER LATER THIS EVENING AND POSSIBLY UP TO MIDNIGHT...ESP ACROSS
NRN PORTIONS (CLL & LFK). NAM SHOWING THIS BOUNDARY RE-FIRING THIS
EVENING. DONT HAVE ENOUGH CONFIDENCE TO EVEN MENTION TEMPOS IN ANY
OF THE TAFS AT THIS POINT...WILL WAIT A WHILE LONGER AND SEE HOW
THINGS BEGIN SHAPING UP TOWARD LATE AFTN BEFORE ANY UPDATES.  47

&&

.MARINE...
HIGH PRESSURE IN THE NORTHERN GULF WILL DOMINATE THROUGH THE WEEK.
WINDS WILL BE LIGHT THROUGH THURSDAY NIGHT AND THEN SLIGHTLY
INCREASE ON FRIDAY.  SEAS WILL RANGE BETWEEN 2 AND 4 FEET THROUGH
THE WEEKEND.  99

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  95  74  96  74 /  20  20  20  20  20
HOUSTON (IAH)              75  93  75  94  75 /  20  20  20  20  20
GALVESTON (GLS)            80  89  80  89  80 /  10  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.

&&
Hazardous weather outlook, Jun 14, 9:09 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1009 AM CDT TUE JUN 14 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
1009 AM CDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.
THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY EVENING NEAR THE
VICINITY OF THE SEABREEZE BOUNDARY. THE AIR MASS OVER THE REGION IS
QUITE UNSTABLE. STORMS THAT DEVELOP DURING THE AFTERNOON MAY PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 99 km away, was scanning. The volume nearest the first event began at 00:07 UTC.

Open the radar archive at this moment

Event by event

5 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Montgomery

When
June 14, 6:10 PM CST
Where
Montgomery County, Cut and Shoot
Measured
0.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.333, -95.350

Penny size hail.

Funnel Cloud, Montgomery

When
June 14, 7:10 PM CST
Where
Montgomery County, 5 mi SE of Magnolia
Reported by
LAW ENFORCEMENT
Coordinates
30.300, -95.503 (the zone’s center; the record gives no point)

Sighted 2 miles east of Stagecoach.

Hail, Montgomery

When
June 14, 7:14 PM CST
Where
Montgomery County, 7 mi W of Tamina
Measured
1.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.183, -95.550

Golf ball size hail 5 miles north of Tomball.

Hail, Montgomery

When
June 14, 7:30 PM CST
Where
Montgomery County, Magnolia
Measured
1.75 in hail
Property damage
$12,000
Reported by
LAW ENFORCEMENT
Coordinates
30.217, -95.750

Golf ball size hail.

Hail, Harris

When
June 14, 8:10 PM CST
Where
Harris County, 5 mi NW of Hockley
Measured
0.75 in hail
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
30.083, -95.917

Penny size hail.

Hail, Waller

When
June 14, 8:14 PM CST
Where
Waller County, 1 mi E of Prairie View
Measured
0.75 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
30.083, -95.983

Penny size hail at intersection of Highway 290 and FM 362.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452090, 5452092, 5452091, 5452093, 5452095, 5452094.